MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/125 DEG TI CANN TFNA 360MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/125 DEG TI CANN TFNA 360MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.027S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 01/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020 during a hip nail surgery with the trochanteric femoral nailing system advanced (tfna) the set screw malfunctioned and did not lock the unknown lag screw into place.There was a surgical delay of 20 minutes.The surgery was successfully completed using another nail.Patient outcome is unknown.Concomitant device reported: unknown lag screw (part # unknown, lot # unknown, quantity # 1).This report is for one 10 mm/ 125 deg ti cann tfna 360 mm/ left - sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6- the implant was received at us cq and upon inspection it can be seen that the lock prong broke at the distal tab preventing the device from functioning as intended.No other issues were identified.A device failure was identified.Based on the review of the above drawings, no design issues contributing to relevant complaint condition were identified.No definitive root cause was able to be determined as the circumstances surrounding the complaint are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot manufacturing location: monument.Manufacturing date: 15-dec-2017.Expiration date: 30-nov-2027.Part number: 04.037.027s, 10mm/125 deg ti cann tfna 360mm/left - sterile.Lot number: h525674 (sterile).Component parts were not reviewed because the reported complaint condition of ¿set screw malfunctioned and did not lock lag screw¿ was not related to breakage of any component of the nail, therefore, dhr review of the raw material(s) would not be relevant to the reported condition.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM/125 DEG TI CANN TFNA 360MM/LEFT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9667882
Report Number2939274-2020-00636
Device Sequence Number16844212
Product Code HSB
UDI-Device Identifier10886982095855
UDI-Public(01)10886982095855
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.027S
Device Catalogue Number04.037.027S
Device Lot NumberH525674
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2020
Initial Date Received by Manufacturer 01/10/2020
Supplement Date Received by Manufacturer02/18/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date03/02/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAIL HEAD ELEM: TFNA LAG SCREW
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight77